Complementarity functions and numerical experiments on some smoothing Newton methods for second-order-cone complementarity problems

X.D. Chen, Defeng Sun, J. Sun

Research output: Journal article publicationJournal articleAcademic researchpeer-review

152 Citations (Scopus)


Two results on the second-order-cone complementarity problem are presented. We show that the squared smoothing function is strongly semismooth. Under monotonicity and strict feasibility we provide a new proof, based on a penalized natural complementarity function, for the solution set of the second-order-cone complementarity problem being bounded. Numerical results of squared smoothing Newton algorithms are reported.
Original languageEnglish
Pages (from-to)39-56
Number of pages18
JournalComputational Optimization and Applications
Issue number1-3
Publication statusPublished - 1 Apr 2003
Externally publishedYes


  • Complementarity function
  • Quadratic convergence
  • Smoothing Newton method
  • Soc

ASJC Scopus subject areas

  • Control and Optimization
  • Computational Mathematics
  • Applied Mathematics

Cite this